Black cohosh was suggested to me and so far it's worked. I mainly had night sweats which were horrendous but luckily no real problem with hot flashes during the day. The brand recommended by my naturopath is Vitanica and available on Amazon. I take it morning and night with the Tamoxifen. Good luck-
Hi all, I had a single mastectomy in April 2012. When I went on Tamoxifen I was advised to take Sage (Healthspan online) tablets to counteract hot flushes which I was terrified of having. Apparently they have been tested by Christies and are OK to take with tamoxifen. Anyway I took them and I have never had a hot flush ! So - do they work ? or wouldn't I have had any without them. Who knows but they are certainly worth a try. All the best to everyone undergoing treatment of any kind.
I'm really glad somone else could relate! For ages (over 15 years now) - that's how I always felt. I was in my early thirties when I realised that the day I did not excercise would be a nightmare! I needed to break out a good sweat - running 10K a day would do it for me. This would have me very calm during the day and no hot flushes day or night. So things did not change when I started Tam six months ago. Basically that's how I've always been. Either I excercise in the morning or I feel misrable and crancky all day and I end up drenched in sweat at night! The problem is that keeping the same level of acitvity does not work in the long run! One has to keep upping the frequency and itensity of the exercise routine. Running (longer and faster) + weight training. I guess that's the price one has to pay for being very fit!
We are not crazy after all 🙂 We are not imagining things! I wish you good luck and keep up the good work.
Bought the Evening Primrose Oil today. Shop recommended 3 a day (I will take 2 to start with) of 1000mg.
Will post progress
When I had a normal menopause i found Evening Primrose Oil capsules lessened the effect,
I now have really tropical + nights - still in summer nightwear etc and am going to try them again, now I have checked it's OK with consultant. Will let you all know!
So nice to find this thread. I had to go cold turkey off HRT after my lumpectomy. I'm HER2 and hormone receptor positive with clear margins and no node involvement. I am on the SOLD trial and got randomized onto the short arm which means i get docetaxel and herceptin for the first 3 treatment and FEC only for the last 3. Had the first one last week and the side effects are pretty awful.
The hot flashes are unreal and keep me awake at night. Covers on, covers off etc etc. Life truly is never going to be the same!!
I also heard that anti-depressants can help with the flashing so I'm going to keep this in mind.
Onwards we go with all the support around us.
Hi ladies, i dont know whether it's me, the weather or just luck - but my hot flushes that were dominating my life recently have tapered off quite a lot in the past week or so.
I was wondering if it had anything to do with the lower temperatures we have been having this past week or so, or is the Anastrozole just giving me a false sense of security before it comes back with a vengeance?!
So nice not to sit here with my whole body, especially my head, just glistening with sweat! I have had the odd one here and there and they didnt overwhelm me too much either!
But I have been having a recurrence of the back, hip and shoulder pain that went away, so it looks as if one is compensating for the other!! I took some Ibuprofen yesterday for the first time in ages, so it must be bothering me as I dont usually bother.
So if we have another round of heatwave anytime soon, then I can expect to be back to showers, fans and Chillow Pillow again!!
Cheers, Michele x
Do give our helpline team a ring, they may be able to suggest something that you haven't yet tried. Calls are free 0808 800 6000 lines open weekdays 9-5 and Saturdays 10-2
Hi, I am also carrying extra weight, at least 2 stone prob more! But when i was diagnosed a few years ago with an underactive thyroid that was one of the symptoms of it and i was doing well to keep my weight constant. That is until i was diagnosed with b/c in Oct 2012 and the combination of stress and worry, medications including steroids, etc then chemo and now hormone tablets have put my weight at an all time high!
I did lose weight approx 1.5 stones but that was due to my Chemo no. 4 and 5 whichboth put me in the hospital, once with a throat infection and the second time with MRSA! I lost my appetite and couldn't drink as much so they weighed me at the hospital before i was discharged the 2nd time to make sure i had gained a little back!!!
If only they could see me now!! LOL
Cheers, Michele x
I have just finished chemo and am away to start radiotherapy and tamoxofen, I have gone into menopause and have around 30 hot flashes a day/night. I have put on 2 stone, have no libido suffer from fibromyalgia and now have neuropathy. I already take citalapran and ayitryptaline and none of these help with the added side effects. I am worried about taking tamoxofen and quite frankly have no humour left to carry me through. I am awaiting an appointment with a dietician as I read so many conflicting reports about what foods/alternative medicines to take. What other practical thinks have others tried found helps? PS I stopped smoking as soon as I had surgery over 5 months ago. My husband is also giving me a bit of a hard time due to weight gain and comments on how I need to build up stamina...I wish!
I have recently noticed (within maybe the past 2-3 weeks) that i seem to have put on weight especially round the middle. I feel like i have swallowed a big balloon! Perhaps if i was still jabbing myself with the GSF injections from Chemo it would pop and go down!!
And i notice more frequently waking up at all hours sweating as though i have just ran a marathon, but i ts only in the head and neck area and i have to do my hair (i have finally grown an acceptable short haircut i like!) every morning usually rinsed in conditioner as it is dry.
I started Anastrozole back in Sept 2013 and thought i was lucky up until now not having either of these 2 side effects!
hi gstar- there are some horrid side effects, but that doesn't mean you'll get the side effects. i've been on tamoxifen for 6 months. have night swaets and tiredness, but doable xxx
Hi its my first time posting on here,so a big hello to every body. I had a mastectomy 2 weeks ago, and I am due to start on tamoxifen, I have read some horror stories about side effects and would appreciate advice.
I started getting hot flushes during chemotherapy and they have continued since. I've not started the tamoxifen yet but will update after I've taken it for a while.
Interestingly I recently started taking my vitamins again and have taken magnesium at night time. I've been sleeping better and the hot flush I was getting as soon as I woke up in the morning has stopped. Quite possibly coincidence but something I'll monitor once taking the tamoxifen.
I have been given wockhardt and have been taking them for 3weeks and so far have been okay .I dont know if it will change when I have taken them a bit longer ( hopefully not )
Hope everybody is doing
I have been given Wockhardt, they said it was bad, however it doesn't make difference for me... I was told by BCN that they tell us to expect the worst but it doesn't always have terrible side effects, depends on age as well. Good luck anyway 🙂
I went on a diet, lost 7.7 Kg, cut carbohidrates, completely gave up take aways (I didn't eat many anyway, but I noticed that even the "lightest" takeaway curry prompted hot flushes) and started Hathat yoga. No more hot flushes for me (Tamoxifen since September 2013). 🙂
making sport help me very much both flushes and joint pain..... i walk every day for an hour ( with my sweet dog)and I swin for an hour every sunday morning....these help me so much!
I get them and night sweats(are they different things, or one and the same?), but I am not too uncomfortable when they happen. So far..!
Take care xx